MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 5 FR X 20 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 5 FR X 20 CM; CATHETER PERCUTANEOUS
Catalog Number ES-04301
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "on (b)(6) 2024, in the second day after insertion, the nurse found the extension line crack.The nurse described the patient as not pulling at all." the operator changed to a new set.There was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer returned one, single-lumen cvc for analysis.Signs of use were observed on the returned catheter.Visual and microscopic analysis revealed the distal extension line was separated from the luer hub.A section of the extrusion was still molded within the luer hub.The extension line appeared rough and jagged at the point of separation.This damage is consistent with a manufacturing molding defect.The outer diameter of the distal extension line measured 2.19mm, which is within the specification limits of 2.13-2.21mm per the extension line extrusion product drawing.The inner diameter of the distal extension line measured 1.4224mm, which is within the specification limits of 1.42-1.50 mm per the extension line extrusion product drawing.A device history record review was performed and no relevant findings were identified.The instructions for use (ifu) provided with this kit informs the user, "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations." the report of an extension line/luer hub separation was confirmed through complaint investigation of the returned sample.Visual and microscopic analysis revealed the distal extension line was separated from the luer hub.A portion of the extension line was still molded within the separated luer hub, which is consistent with previous manufacturing molding complaints.A capa has previously been initiated due to an increasing trend of cvc extension line leaks and separations.The capa implementation date (nov 2024) was after the manufacturing of the relevant extension lines (sep 2021).Therefore, based on the appearance of the damage and the capa investigation, manufacturing caused or contributed to this event.Teleflex will continue to monitor and trend complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 5 FR X 20 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20797640
Report Number3006425876-2024-01152
Device Sequence Number7980610
Product Code DQY
UDI-Device Identifier10801902122756
UDI-Public(01)10801902122756(11)211104(17)261031(10)71F21L0047(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberES-04301
Device Lot Number71F21L0047
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2024
Supplement Date Received by Manufacturer12/30/2024
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date01/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown